I am 5 weeks post ab lation for atrial tachycardia. I have since had two and very long episodes of tach. One lasted 8 hours constantly in the 120 hr range. The second one was 30 hours in the 120 to 158 range. I had a terrible time getting a dr cause it was a weekend. Finally someone told me to take several doses of inderal and a valium and see if it would stop. It did and my bp didn't fall too badly. But since, every day I have tach. Went back to the dr who did the ablation and she said I had more pathways open up that need ablating but meanwhile she rx/d Multaq. I looked it up and it's supposed to be for atrial fib. I don't have that. AND the cheapest price I see is $200 a month. Those of you who have had failed ablations - wht are you taking that is helping and what is the prognosis???
The difference between AFIB, Aflutter and ATach is basically the rate and they are all treated by the same means, ablations, maze, minimaze and medications. The ablation process is most effective in the majority of cases that being said it only takes likea miniscule hairline crack in the ablated areas to allow the hearts electrical current to run erratically. Sometimes the ablating of AFIB or ATach in the left Atrium may lead to Aflutter popping up in the right atrium which can lead to a second ablation or more. There are so many different medications to treat these conditions. Multaq is the newest on the market having just been cleared by the FDA this past spring. It was hailed as the perfect medication it was supposed to have all the positives of the most effective drug Amiodarone only without the serious toxic side effects. I think in the small amount of time it has been on the market it has not lived up to those expectations by a long stretch. There are many other drugs as well probably the most used is Sotalol and Tikosyn. So you still have a lot of paths open to you to try. Some EPs insist that you cannot fully judge an ablation's effectiveness until 90 days as there is still a healing process for the burned areas. Keep a positive perspective do lots of research and ask lots of questions. I have tried all the above mentioned medications and am scheduled for my 3rd ablation on 12/14 so I know all the feeling and thoughts you are having. Did you Dr not see any of the other areas when she first did the ablation or did she just go into one side? All too often I have heard they find an area correct it and then back out instead of pushing the heart to misbehave and ablate all areas and both chambers at the same time.
Hi, I had not 1 but 2 failed ablations I was also on Multaq, it made me worse. My doc. tried me on TIKOSYN which is only prescribed by a cardialogist aproved by the drug company, I have to drive an hour to get my script every month because the pharmacy has to be approved also. I 've been on it now for 4 weeks, It is about half the cost of Multaq. It was working for me, now I am having some break through SVT, and very high B/P's. You have to go into the hospital for Tikosyn but it might be worth a looking into.
This is my question if anyone can help.
Hi, Last January was the first time I had symptoms or should I say I never notice symptoms before. My chest was killing, I couldn’t breathe, my lips were blue, my BP was 190/112, and my heart rate was anywhere from 158-190, irregular, mostly in Atrial Fib, but had some A-flutter. I spent the next 6 days in ICU on a cardizem drip. From January to May I would spend at the most 2 days at home and then go to the hospital were an IV would be started and off to ICU I would go. Cardizem, lopressor, sotatol, were my main meds then. I had an ablation and my rate got worse, usually it was a 174 at rest and 260 when it got going. The ERs docs learn to stabilize me and then discharge me most of the time. Tried Multaq made it worse. Had another ablation in September, this one took 12 and half hours. May rate was slower at first but un organized, it was irregular, a-trial fib, a-flutter, or STV, on a few occasions it would be in bradycardia. I went back in the hospital and I went on Tikosyn, which seem to work for about 4 weeks, now every time I stand up, walk, my rate is up over 150. At rest the rate is only down to 98 even when I am sleeping. I am on Tikosyn 250 X 2, and lopressor 50 X 2. As well as thyroid meds, potassium, omeprozale(?) I cannot walk and talk at the same time because I am too short of breathe. My doc is talking a 3rd ablation, or defibrillator. My electro-lights are always out of the norm. I am 45.
any suggestion I would love to have my life back.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.